Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Apr 28, 2012, 6:12 AM EDT for Broward County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2012, 6:12 AM EDT (10:12 UTC)
- Expired
- Apr 28, 2012, 6:45 AM EDT
- In force
- 33 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 81 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 10.2 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1040 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
954 WWUS82 KMFL 281012 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 612 AM EDT SAT APR 28 2012 FLZ067-068-071-072-281045- INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL METRO BROWARD COUNTY FL METRO PALM BEACH COUNTY FL 612 AM EDT SAT APR 28 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL BROWARD COUNTY SOUTH CENTRAL PALM BEACH COUNTY * UNTIL 645 AM EDT * AT 610 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN AREA OF STRONG THUNDERSTORMS NEAR MISSION BAY...AND MOVING WEST AT 10 TO 15 MPH. * THE STORM WILL AFFECT... PARKLAND... CORAL SPRINGS... MISSION BAY... AND SURROUNDING COMMUNITIES. FUNNEL CLOUDS ARE POSSIBLE WITH THESE STORMS. OTHER IMPACTS WILL BE LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 50 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THESE STORMS PASS. ALSO...DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS. LAT...LON 2622 8045 2649 8044 2647 8015 2628 8014 TIME...MOT...LOC 1009Z 068DEG 12KT 2636 8026 $$ MJB
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Apr 28, 4:24 AM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Apr 28, 4:24 AM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 424 AM EDT SAT APR 28 2012 .DISCUSSION... WATER VAPOR AND RUC ANALYSIS THIS MORNING SHOWED A LARGE PLUME OF MOISTURE STREAMING NORTHEASTWARD FROM THE CARIBBEAN AND SOUTHWEST ATLANTIC. THE MID/UPPER LEVEL LOW WAS STILL LOCATED ACROSS THE NORTHWEST CARIBBEAN...AND SURFACE RIDGE AXIS ACROSS NORTH FLORIDA. THE RIDGE WILL CONTINUE TO SLOWLY SLIDE TO THE NORTH...WITH EASTERLY FLOW OVER SOUTH FLORIDA. PWATS HAVE INCREASED TO AROUND 2 STANDARD DEVIATIONS ABOVE NORMAL...AND DEWPOINTS WERE NEAR 70 TO LOW 70S ALONG THE EAST COAST METRO AREAS. A CONVERGENCE BAND OF SHOWERS AND THUNDERSTORMS EXTENDED FROM THE BAHAMAS AND ACROSS THE ATLANTIC WATERS AND INTO PALM BEACH COUNTY. THIS LINE APPEARS TO BE BREAKING UP SOME. SCATTERED SHOWERS WERE ALSO DEVELOPING SOUTH OF THIS LINE OVER THE LOCAL WATERS WITH A FEW SHOWERS BEGINNING TO DEVELOP ACROSS MIAMI DADE AND BROWARD COUNTY AS WELL. SOME OF THE GUIDANCE IS SUGGESTING THAT AFTER SUNRISE AND THE SPEED CONVERGENCE ALONG THE COAST DISAPPEARS...THAT MOST OF THIS ACTIVITY WILL BEGIN TO DISSIPATE. THE ECMWF DISAGREES AND CONTINUES TO PUMP MOISTURE FURTHER NORTH WITH SHOWERS ACROSS THE ENTIRE REGION THROUGH THE AFTERNOON HOURS. HOWEVER...MOST OTHER MODELS INCLUDING THE HRRR AND LOCAL WRF SHOW LOW LEVEL SUBSIDENCE ACROSS THE REGION AS A LOW LEVEL TROUGH DEVELOPS WELL OUT INTO THE BAHAMAS. THE DEEPEST MOISTURE AND HEAVY RAIN WOULD THUS REMAIN WELL OUT INTO THE ATLANTIC. FOLLOWED CLOSER TO THIS GUIDANCE AND CUT BACK POPS ACROSS THE NORTHWEST INTERIOR FOR TODAY. KEPT THE HIGH POPS ALONG THE EAST COAST...BUT MOST OF THE ACTIVITY MAY ONLY BE IN THE MORNING HOURS IF THE MODEL SOLUTIONS ARE CORRECT WITH THE LOW LEVEL TROUGH AND LOW LEVEL SUBSIDENCE LATER TODAY. BREEZY CONDITIONS ARE EXPECTED TO DEVELOP THIS AFTERNOON ALONG THE EAST COAST AS THE PRESSURE GRADIENT INCREASES. THE UPPER LEVEL TROUGH/CLOSED UPPER LOW ARE EXPECTED TO BEGIN MOVING TO THE NORTHEAST THROUGH THE DAY TODAY...AND BE LOCATED NEAR SOUTH FLORIDA TONIGHT OR SUNDAY MORNING. MODELS HAVE BEEN FLIP FLOPPING ON POSITIONING AND STRENGTH OF A POSSIBLE LOW LEVEL TROUGH OVER THE BAHAMAS...WITH THE MOST RECENT RUNS SHOWING A STRONGER TROUGH. HOWEVER...THE ECMWF STILL DOES NOT RESOLVE THIS FEATURE. COASTAL CONVERGENCE WOULD INCREASE ALONG THE COAST AND RAINFALL CHANCES WOULD INCREASE ALONG THE EAST COAST AND DEEP SOUTH FLORIDA AGAIN TONIGHT. THE GFS AND NAM ARE BOTH SHOWING 20-30 KNOT SURFACE WINDS OVER THE ATLANTIC WATERS AS THEY BOTH TRY AND DEVELOP A HYBRID/SUBTROPICAL TYPE SYSTEM OFF THE SOUTHEAST COAST OF FLORIDA ON SUNDAY...WITH A CLOSED SURFACE LOW OVER THE FLORIDA STRAITS. THE ECMWF DOES NOT SHOW THIS...BUT DOES HAVE STRONGER WINDS ACROSS THE ATLANTIC WATERS. SO IT APPEARS HEAVY RAIN WILL BE POSSIBLE LATE TONIGHT ALONG THE EAST COAST DUE TO STRONG COASTAL CONVERGENCE. DID NOT INCREASE WINDS DRAMATICALLY ACROSS THE REGION AND LOCAL WATERS...AND INSTEAD OPTED TO DO A BLEND BUT STILL SHOWED SCA CONDITIONS OVER THE ATLANTIC WATERS. BREEZY TO WINDY CONDITIONS MAY BE POSSIBLE SUNDAY AFTERNOON...ESPECIALLY TOWARDS THE EAST COAST. SURFACE HIGH PRESSURE IS EXPECTED TO GET REINFORCED SUNDAY INTO MONDAY ACROSS THE ATLANTIC DUE TO HIGH PRESSURE MOVING OFF THE MID ATLANTIC STATES. THIS SHOULD PUSH THE INVERTED TROUGH/HYBRID SYSTEM BACK TO THE WEST IF IT DEVELOPS...AND BEGIN TO PULL THE DEEPER MOISTURE AND HEAVIER RAINFALL BACK ACROSS SOUTH FLORIDA SUNDAY INTO MONDAY. SO KEPT CHANCE TO LIKELY POPS ACROSS MOST OF THE REGION THROUGH THIS TIME. FOR THE EXTENDED...THE GFS KEEPS THE DEEP MOISTURE ACROSS THE REGION THROUGH THE END OF THE WEEK. THE ECMWF PUSHES SURFACE HIGH OVER THE ATLANTIC FURTHER SOUTH AND SUPPRESSES THE MOISTURE SOUTH OF THE REGION. SO ONE SOLUTION WOULD BE MOSTLY DRY AND THE OTHER WOULD HAVE HIGH END CHANCE POPS ACROSS THE REGION. WITH THE EASTERLY FLOW EXPECTED...KEPT 20-40 POPS FOR THE EXTENDED THROUGH THE END OF THE WEEK. HIGH TEMPERATURES ARE EXPECTED TO REMAIN IN THE 80S WITH LOWS IN THE 60S TO LOWER 70S THROUGH THE ENTIRE PERIOD. && .AVIATION...06Z ISSUANCE...DEEP LAYER MOISTURE IS INCREASING ACROSS THE REGION AS A TROUGH OF LOW PRESSURE FORMS IN THE CARIBBEAN. SCT SHRA AND A FEW TSRA WILL IMPACT KPBI UNTIL 07Z. OTHERWISE, VCSH IS WARRANTED FOR ALL AREAS THROUGH MUCH OF THE TAF PERIOD, WITH THE GREATEST CHANCE OF SHRA ACTIVITY ALONG THE SOUTHEAST COAST LATER IN THE DAY. A FEW TSRA ARE ALSO POSSIBLE, BUT ANTICIPATED COVERAGE TOO LOW TO INCLUDE ATTM. WHILE CEILINGS AND VISIBILITIES WILL REMAIN PREVAILING VFR, BRIEF INTERVALS OF MVFR-IFR ARE CERTAINLY POSSIBLE IN ANY SHRA/TSRA. EAST SOUTHEAST SURFACE WINDS WILL CONTINUE WITH SPEEDS AVERAGING 9-13 KNOTS WITH OCCASIONAL HIGHER GUSTS. && .MARINE... MARINE CONDITIONS REMAIN UNCERTAIN WITH MODELS DIVERGING ON THE STRENGTH OF A SFC BOUNDARY THAT MOVES NORTH ACROSS S FL OVER THE WEEKEND. FOR NOW...AM LEANING TOWARDS A GENERAL EAST WIND INCREASING ON SUNDAY TO AROUND 20 KNOTS OVER THE ATLANTIC WATERS WITH SEAS BUILDING TO POSSIBLY 6 FEET. && .FIRE WEATHER... NO PROBLEMS OR CONCERNS AS DEWPOINTS REMAIN IN THE 60S TO LOWER 70S AND RAIN CHANCES REMAIN HIGH FOR MOST OF THE REGION THROUGH THE WEEKEND INTO EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 81 72 80 73 / 50 50 40 40 FORT LAUDERDALE 81 72 80 72 / 60 60 60 40 MIAMI 81 71 80 72 / 60 60 60 40 NAPLES 85 69 84 69 / 40 30 40 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...84/AK AVIATION/RADAR...14/MJB
Hazardous weather outlook, Apr 28, 4:59 AM EDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 459 AM EDT SAT APR 28 2012 AMZ610-630-FLZ063-066>075-168-172>174-291030- LAKE OKEECHOBEE-BISCAYNE BAY-GLADES-HENDRY-INLAND PALM BEACH- METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD- METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- FAR SOUTH MIAMI DADE- 459 AM EDT SAT APR 28 2012 ...THUNDERSTORMS AND LOCALLY HEAVY RAINFALL EXPECTED THIS WEEKEND... ...SLIGHT RISK OF WATERSPOUTS ATLANTIC WATERS AND BISCAYNE BAY... ...MODERATE RISK OF RIP CURRENTS EAST COAST BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: EAST WINDS OF 15 TO 20 MPH COMBINED WITH WAVE ACTION WILL RESULT IN A MODERATE RISK OF RIP CURRENTS AT THE EAST COAST BEACHES. THUNDERSTORMS: THERE IS A CHANCE OF THUNDERSTORMS OVER THE ENTIRE REGION, WITH THE HIGHEST RISK OVER EASTERN PORTIONS. OCCASIONAL TO FREQUENT LIGHTNING STRIKES, HEAVY DOWNPOURS, AND GUSTY WINDS OF 35 TO 40 MPH ARE POSSIBLE WITH ANY THUNDERSTORMS. WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS OVER THE ATLANTIC WATERS, INCLUDING BISCAYNE BAY, MAINLY THROUGH THE MIDDAY HOURS. FLOODING: LOCALLY HEAVY RAINFALL WITH INTENSE RAINFALL RATES MAY RESULT IN MINOR STREET AND URBAN FLOODING, PARTICULARLY OVER EASTERN PORTIONS OF THE REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH AT LEAST WEDNESDAY AS A LOW LEVEL TROUGH REMAINS NEAR THE LOCAL AREA. THE POTENTIAL FOR LOCALLY HEAVY RAINFALL WILL PERSIST SUNDAY INTO MONDAY, ESPECIALLY OVER EASTERN PORTIONS OF THE REGION. AN INCREASING EAST TO SOUTHEAST WIND FLOW WILL LIKELY RESULT IN A CONTINUED MODERATE TO HIGH RISK OF RIP CURRENTS AT THE SOUTHEAST FLORIDA BEACHES SUNDAY THROUGH AT LEAST WEDNESDAY. INCREASING WINDS AND SEAS MAY ALSO RESULT IN SMALL CRAFT ADVISORIES FOR PORTIONS OF THE LOCAL WATERS, ESPECIALLY SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Apr 28, 5:44 AM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 544 AM EDT SAT APR 28 2012 FLZ067-068-168-281015- COASTAL PALM BEACH COUNTY FL INLAND PALM BEACH COUNTY FL METRO PALM BEACH COUNTY FL 544 AM EDT SAT APR 28 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN PALM BEACH COUNTY * UNTIL 615 AM EDT * AT 539 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR DELRAY BEACH...AND MOVING WEST NORTHWEST AT 10 TO 15 MPH. * THE STORM WILL AFFECT... LOXAHATCHEE NATIONAL WILDLIFE REFUGE... VILLAGES OF ORIOLE... MORIKAMI PARK... AND SURROUNDING COMMUNITIES. FUNNEL CLOUDS ARE POSSIBLE WITH THIS ACTIVITY. GUSTY WINDS TO 45 MPH AND LIGHTNING ARE ALSO EXPECTED. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS. LAT...LON 2645 8029 2658 8016 2646 8006 2637 8011 TIME...MOT...LOC 0941Z 109DEG 11KT 2644 8014 MJB
Special weather statement, Apr 28, 6:12 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 612 AM EDT SAT APR 28 2012 FLZ067-068-071-072-281045- INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL METRO BROWARD COUNTY FL METRO PALM BEACH COUNTY FL 612 AM EDT SAT APR 28 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL BROWARD COUNTY SOUTH CENTRAL PALM BEACH COUNTY * UNTIL 645 AM EDT * AT 610 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN AREA OF STRONG THUNDERSTORMS NEAR MISSION BAY...AND MOVING WEST AT 10 TO 15 MPH. * THE STORM WILL AFFECT... PARKLAND... CORAL SPRINGS... MISSION BAY... AND SURROUNDING COMMUNITIES. FUNNEL CLOUDS ARE POSSIBLE WITH THESE STORMS. OTHER IMPACTS WILL BE LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 50 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THESE STORMS PASS. ALSO...DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS. LAT...LON 2622 8045 2649 8044 2647 8015 2628 8014 TIME...MOT...LOC 1009Z 068DEG 12KT 2636 8026 MJB
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 5:44 AM EDT | Special Weather Statement | MFL | Palm Beach | 31 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.